MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS REDUX REDUCTION SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS REDUX REDUCTION SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48289640
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the mantis redux reduction screw broke post-operatively.Revision surgery has been performed; however, the shaft of the screw was left inside the patient body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the returned device was confirmed to be fractured at its shaft.It was observed that the head of the screw had abnormal rod indentations, indicating that the rod was not properly seated into the tulip.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The mantis surgical technique states, "improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant".It is likely that improper rod seating created offloading within the construct, leading to fracture.

Brand Name
MANTIS REDUX REDUCTION SCREW 6.5 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10781362
Report Number0009617544-2020-00185
Device Sequence Number14424071
Product Code NKB
UDI-Device Identifier04546540671189
UDI-Public04546540671189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48289640
Device Catalogue Number48289640
Device Lot Number134338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;